What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Sep 10, 11:37 AM PST, 32 minutes earlier.
Area forecast discussion, Sep 10, 11:37 AM PST, 32 minutes before
Area Forecast Discussion
National Weather Service Elko NV
1237 PM PDT Fri Sep 10 2021
.SYNOPSIS...Showers and thunderstorms across much of the region
this afternoon will diminish tonight, along with the gusty winds.
A few more showers and storms possible over eastern Nevada Saturday,
mainly White Pine and eastern Elko counties. Otherwise, much quieter
for the weekend with lighter winds and more seasonable temps.
&&
.SHORT TERM...This afternoon through Sunday...The upper level
low/trough continues to push across the PacNW and northern NV
through this evening. Widespread showers and scattered thunderstorms
will continue. While instability is fairly modest (100-400 Joules
CAPE), decent shear values across the north could lend to
stronger more organized storms. Well mix boundary layer with steep
lapse rates and stronger winds aloft will likely lead to some
strong to possibly severe downdraft and outflow winds. Some small
hail possible as well, especially across northwest NV in proximity
to the upper low and colder temps aloft. While storm motion will
be quick, high PWAT values approaching an inch or more will likely
lead to heavy downpours and slight potential for localized flash
flooding, mainly across northern NV. Outside of convection, breezy
to windy south to southwest winds expected with the tight gradient
and stronger winds aloft mixing down. Still warm but noticeably cooler
across much of the region from yesterday (5-15 degrees) with highs
in the 80s to low 90s. Showers and isolated storms will continue to
push across eastern NV tonight, diminishing in the process. Will
likely be enough instability and moisture across eastern NV
Saturday with some lingering troughing for showers and isolated
storms, although coverage and intensity should be much lower than
today. Otherwise, fairly pleasant with lighter westerly winds 5-15
mph with highs in the upper 70s to 80s. For Sunday, expect a
fairly westerly zonal setup with ridging to our south. Could be a
few showers across eastern Elko county with lingering moisture
along weakening boundary. Westerly winds 8 to 16 mph and slightly
warner with highs in the 80s to low 90s.
.LONG TERM...Sunday night to next Friday
Sunday night through Friday: An isolated shower is possible in far
northeastern Nevada as this weekend's precipitation treks eastward.
Confidence is high of a zonal west to east wind flow becoming
established by mid-day Sunday and continuing through next Thursday.
Ensembles indicate that a weak, dry trough could pass the region
Monday with another towards mid-week. Confidence is high of their
occurrence and their lack of moisture. Toward the end of next week,
wind direction could change to a more southwesterly direction.
Ensembles are not in agreement on timing of the wind direction
change and some are hinting at bringing an off-shore low to the area
as high pressure starts to build in the Desert Southwest. Therefore,
confidence is low regarding the timing of a wind shift and the
possibility of precipitation. Temperatures are forecasted to range
from the 80s to 70s with lows in the 40s through mid-week and 30s
near week's end.
&&
.AVIATION...Mainly VFR conditions expected through the period.
Showers and scattered thunderstorms expected across much of the
region through this evening, with best potential at WMC/BAM/EKO.
Erratic downdraft/outflow winds and small hail possible, especially
across northern taf sites. Outside of precip, breezy to windy south
to southwest winds 15-22g25-32kts. Winds decrease this evening and
become generally 8kts or less. Saturday afternoon winds will be 8-
13kts with some higher gusts. Isolated showers/storms possible
Saturday afternoon over eastern NV with best potential for any
impacts at ELY, but not high enough confidence to include VCTS at
this time.
&&
.FIRE WEATHER...Elevated fire weather concerns through this evening.
Breezy to windy south to southwest winds will decrease tonight.
Relative humidity is higher this afternoon due to the cooler temps
and higher surface moisture, so not expecting Red Flag wind/RH
criteria. Showers with scattered thunderstorms through this evening
as well. While PWAT values are fairly high 0.80-1.00"+, storm
motions will be fairly quick, so will likely see a mix of wet and
dry storms. Again coverage of dry lightning not expected to be high
enough for Red Flag criteria. Erratic downdraft/outflow winds are
likely however. Could still be some isolated mainly dry storms
across eastern NV tomorrow. Otherwise, much quieter for the weekend
into early next week with lighter winds and more seasonable temps.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&
87/89/87/87
In the hours before
Special weather statement, Sep 10, 8:35 AM PST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Elko NV
935 AM PDT Fri Sep 10 2021
NVZ030-031-033>041-110100-
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena,
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee,
Tuscarora, West Wendover, Ely, Ely Airport, Lund, Preston, Ruth,
Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley,
Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit,
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport,
Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork,
Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain,
Tonopah, Blue Eagle Ranch, and Duckwater
935 AM PDT Fri Sep 10 2021
...ELEVATED FIRE WEATHER THREAT TODAY DUE TO GUSTY WINDS AND
THUNDERSTORMS...
An upper level disturbance is expected to pass through the
region today, bringing cooler temps, breezy to windy conditions,
and showers and storms. Some storms will likely produce strong
downdraft and outflow winds, small hail, heavy downpour and
dangerous cloud to ground lightning. The fire weather threat will
continue to be elevated.
Quieter weather expected for the weekend, although a few showers
and storms will still be possible across eastern Nevada on
Saturday.
Visit www.weather.gov/elko for the latest weather information.
Special weather statement, Sep 10, 11:45 AM PST, 24 minutes before
Special Weather Statement
National Weather Service Elko NV
1245 PM PDT Fri Sep 10 2021
NVZ031-036-038-102015-
Southwest Elko County NV-Northern Elko County NV-
Northern Lander County and Northern Eureka County NV-
1245 PM PDT Fri Sep 10 2021
...A cluster of showers and storms with strong outflow winds will
impact portions of northeastern Lander, central Elko and
northwestern Eureka Counties through 115 PM PDT...
At 1243 PM PDT, Doppler radar was tracking a cluster of storms from
Crescent Valley up to near Elko, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elko, Carlin, South Fork, Crescent Valley, Pine Valley, Beowawe,
Deeth, Ryndon, Emigrant Pass, Palisade, Spring Creek, Adobe Summit,
Lamoille Summit, North Area Mine, Emigrant Mine, South Area Mine and
Halleck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near South Fork Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4138 11563 4117 11515 4022 11622 4030 11662
4151 11614
TIME...MOT...LOC 1943Z 240DEG 48KT 4086 11585
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
87